Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 2, 2015, 5:18 AM CDT for 8 counties in Texas. It took effect at Apr 2, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 5:18 AM CDT (10:18 UTC)
- In effect from
- Apr 2, 2015, 1:00 PM CDT
- Expired
- Apr 2, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3930 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS84 KAMA 021018 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 518 AM CDT THU APR 2 2015 TXZ001-006-011>013-016>018-022100- /O.UPG.KAMA.FW.A.0004.150402T1800Z-150403T0100Z/ /O.NEW.KAMA.FW.W.0005.150402T1800Z-150403T0100Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 518 AM CDT THU APR 2 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER... CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...8 TO 12 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 1 PM THIS AFTERNOON AND END AROUND 8 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
561 WWUS84 KAMA 022001 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 301 PM CDT THU APR 2 2015 TXZ001-006-011>013-016>018-030100- /O.CON.KAMA.FW.W.0005.000000T0000Z-150403T0100Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 301 PM CDT THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER... CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...8 TO 12 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 4:54 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 2, 4:54 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
454 AM CDT THU APR 2 2015
.DISCUSSION...
SFC COLD FRONT WHICH PUSHED THRU THE FCST AREA AS OF THIS WRITING
WILL RETREAT NWD TODAY...THEN RETURN SOUTH ACROSS THE REGION TONIGHT
WITH COOLER TEMPERATURES IN STORE FOR FRIDAY AND SATURDAY. RETAINED
SLGT CHC POPS TONIGHT ACROSS OK PNHDL FOR LIGHT RAINSHOWERS AS AN
UPPER LEVEL SHORTWAVE TROF GRAZES THAT AREA. INCREASED THE WINDS
BEHIND THE COLD FRONT TONIGHT INTO FRIDAY MORNING BEFORE DIMINISHING
LATER THAT DAY.
BROAD SW FLOW ALOFT WITH SEVERAL MINOR UPPER LEVEL SHORTWAVE TROFS
EMBEDDED IN THIS FLOW PATTERN WILL PERSIST FOR THIS 7 DAY FCST
PERIOD. THIS PORTENDS GENERALLY DRY WEATHER FOR THE TX AND OK PNHDLS.
ANOTHER COLD FRONT WILL SLIDE THRU THE AREA MONDAY NIGHT. HAVE KEPT
POPS BELOW MENTIONABLE AT THIS TIME. MEDIUM RANGE MODELS ARE IN
GENERAL AGREEMENT WITH THE OVERALL PATTERN AND WERE ACCEPTED.
ANDRADE
&&
.FIRE WEATHER...
THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
EVENING ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. ELEVATED
FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS THE WESTERN OKLAHOMA
PANHANDLE AS WELL AS THE NORTH CENTRAL AND PART OF THE SOUTHEAST TEXAS
PANHANDLE THIS AFTERNOON AND EARLY EVENING. NEITHER ELEVATED NOR
CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ON FRIDAY AS MINIMUM
RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE 20 PERCENT. ELEVATED
TO POSSIBLY NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO MUCH
OF THE AREA SATURDAY THROUGH MONDAY.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 82 40 60 35 66 / 0 5 5 0 0
BEAVER OK 75 41 58 33 69 / 5 20 5 0 0
BOISE CITY OK 74 35 55 33 67 / 5 20 5 0 0
BORGER TX 82 43 60 39 69 / 0 10 5 0 0
BOYS RANCH TX 81 39 60 34 68 / 0 5 5 0 0
CANYON TX 82 40 60 34 66 / 0 5 5 0 0
CLARENDON TX 84 44 62 37 68 / 0 5 5 0 0
DALHART TX 76 39 58 33 69 / 0 10 5 0 0
GUYMON OK 75 40 58 34 70 / 5 20 5 0 0
HEREFORD TX 83 40 60 34 66 / 0 5 5 0 0
LIPSCOMB TX 78 43 61 34 68 / 5 10 5 0 0
PAMPA TX 80 43 60 35 67 / 0 5 5 0 0
SHAMROCK TX 83 46 62 36 68 / 5 5 5 0 0
WELLINGTON TX 86 48 64 38 69 / 5 5 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HARTLEY...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&Hazardous weather outlook, Apr 2, 5:07 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 507 AM CDT THU APR 2 2015 OKZ001>003-TXZ001>020-022100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 507 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM 1 PM THIS AFTERNOON UNTIL 8 PM THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTH CENTRAL AND PART OF THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON AND EARLY EVENING DUE TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH SOME HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES ON SATURDAY ...SUNDAY...AND MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING...AND THEN AGAIN SATURDAY...SUNDAY...AND MONDAY. ANDRADE
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.